MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-8-8
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the device through wire guide to porta hepatis , and adjust the device to the desired position, user released the stent around 2cm while found out the delivery system stuck which cannot release stent anymore.User then retracted the delivery system from patient and pick the stent which was broken into pieces from patient with forceps.User then changed to another same rpn stent to complete the procedure.(b)(4): distributor who submitted the compliant form confirmed the stent was detached from delivery system while user retracting the delivery system from patient.And distributor confirmed user picked all stent out of patient.This complaint was opened from complaint (b)(4) to capture the user error of the product not being inspected for kinks or damage before use and also the possibility that the delivery system was pushed during deployment.Related with (b)(4).No adverse effects reported.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation:the device evaluation could not be completed as the zilbs-635-8-8 device of lot number c1903404 was returned for evaluation in its original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.This complaint is related to (b)(4).And captures the user error of not inspecting the device before use and the possibility that the delivery system was pushed during deployment.The device related to this occurrence underwent a laboratory evaluation on evaluation of the device the following was noted: visual inspection: - fractured stent and red safety tab returned separately.- stent observed to be in two pieces (please note: the fractured stent was returned in (b)(4).Pieces but one segment got entrapped in another during the decon process).- kink observed on outer sheath approx.10 cm from white distal tip.- second kink observed on inner catheter approx.2.5 cm from distal tip.- slight curvature observed on delivery system.Functional inspection.- device flushes as intended.- 0.035 wire guide will not pass through kink observed on inner catheter.Manufacturing records review.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review.The review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label.It should be noted that the instructions for use (ifu0065) states the following: ¿upon removal from package, inspect the product to ensure no damage has occurred¿.There is evidence to suggest that the customer did not follow the instructions for use or label.Image review.An image was not returned for evaluation.Root cause analysis.A definitive root cause of user error was determined from the available information.As per the additional information asked, the user has stated that the device was not inspected before use.The instructions for use states that the product is to be inspected before use for any damage.The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.If any damage was on the device prior to use either through the device becoming damaged during transportation or storage or becoming damaged during removal from the packaging, it could result in the device failing to function correctly inside the patient and could potentially lead to an extended procedure time and could increase the potential for harm to the patient.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.The user was asked to confirm whether the delivery system was pushed during deployment.They had originally stated that it had but upon request for confirmation of this, they confirmed that it was not pushed during deployment.Confirmation of complaint.Complaint is confirmed based on customer and/or rep testimony.Summary of investigation.According to the initial reporter, the user advanced the device through wire guide to porta hepatis , and adjust the device to the desired position, user released the stent around 2cm while found out the delivery system stuck which cannot release stent anymore.User then retracted the delivery system from patient and pick the stent which was broken into pieces from patient with forceps.User then changed to another same rpn stent to complete the procedure.Distributor who submitted the compliant form confirmed the stent was detached from delivery system while user retracting the delivery system from patient.And distributor confirmed user picked all stent out of patient.This complaint was opened from complaint(b)(4).To capture the user error of the product not being inspected for kinks or damage before use and also the possibility that the delivery system was pushed during deployment.The procedure was completed with another device of the same rpn, within the same operating procedure.Investigation findings conclude a definitive root cause of user error was determined from the available information.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 31-jan-2024.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17412337
Report Number3001845648-2023-00586
Device Sequence Number7037895
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)250125(10)C1903404
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1903404
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer07/04/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight56 KG